Today marks my second day on Wellbutrin, which was prescribed to help me focus.
It is sapping my energy, slowing me down mentally, and today I have been angry at everything, even at people close to me, and I’ve been hallucinating all day (same ol’ with my reflection). I know I’m openly angry about things wrong with the world in my normal everyday life, but that is a healthy anger, I think. In person I’m often soft-spoken and generally pretty chill. But right now I just want to lay into anybody who speaks to me.
These may just be intro-level symptoms. Sometimes when taking SSRIs/SNRIs you will experience odd symptoms at first that will go away (when I took Zoloft I slept 12-15 hour/day for the first few days). However, the alteration in mood would generally come because these types of drugs provide energy and restore the reward mechanism in the brain before they provide the upswing in mood. That’s why SSRIs slightly increase the likelihood of suicide within the first couple of weeks before they really have an impact on the depression. They make you feel motivated while you’re still depressed.
But I’m still on Lexapro, so I shouldn’t be seeing this alteration in mood. I have talked to various psych people I’m close to and they all concur on that. So this is a mystery.
Let me tell you how much it sucks having to say to the girlfriend I freaking love, “Honey, right now this med is having this effect on me, so if today or the next few days I say or do something extremely stupid, please understand.”
Luckily for me, I have very understanding people in my life, including Michaelyn.
But I really want to punch things. This is so unlike me. And I’m aware of the change, but I can’t reason away the emotions. I can’t just tell myself that this is the meds and it’s not me and have it go away. I’m so worried that I’m going to do or say something incredibly stupid and lose control of this anger. It’s really hard right now.
I am going to call my doctor tomorrow and tell her what’s going on. I’m torn between sticking it out and seeing if this goes away or stopping taking them. I’m leaning toward the latter.